MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ5 HI; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ5 HI; HIP FEMORAL STEM/SLEEVE
Catalog Number 157013110
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Weakness (2145); Discomfort (2330); Osteolysis (2377)
Date of Event 07/22/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address pain, elevated metal ion levels, and bone fracture of the trochanter.Clinical der was also received on 7/25/2014 stating revision due to osteolysis.Update jul 17, 2017: litigation received.Litigation alleges defective pinnacle hip had caused damage to patient's hip joint and body.Added complainant information.This complaint was updated on aug 7, 2017.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pfs alleges discomfort, limping, weakness, pseudotumor and metallosis.The stem was already added.Added lot numbers of the impacted products, patient harms, revision hospital, law firm, patient's and lawyer in the associated contact.
 
Additional Manufacturer Narrative
Udi: (b)(4).
 
Event or Problem Description
Ppf alleges metal wear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: patient was revised to address pain, elevated metal ion levels, and bone fracture of the trochanter.Clinical der was also received on 7/25/2014 stating revision due to osteolysis.Update jul 17, 2017: litigation received.Litigation alleges defective pinnacle hip had caused damage to patient's hip joint and body.Added complainant information.This complaint was updated on aug 7, 2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT CEMENTED STEM SZ5 HI
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6794691
Report Number1818910-2017-22763
Device Sequence Number1735450
Product Code JDI
UDI-Device Identifier10603295060246
UDI-Public10603295060246
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K013352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2009
Device Catalogue Number157013110
Device Lot NumberYT6CB1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer05/17/2018
09/25/2018
01/01/2019
11/04/2019
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date05/21/2018
09/26/2018
01/03/2019
11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight70